MAUDE Adverse Event Report: INTEGRA MICROFRANCE S.A.S. VERY CURVED SCISSORS INSERT FOR TUBE 5 MM DIAMETER, 310 MM LENGTH (PK 3); MICROFRANCE INSTRUMENTS

INTEGRA MICROFRANCE S.A.S. VERY CURVED SCISSORS INSERT FOR TUBE 5 MM DIAMETER, 310 MM LENGTH (PK 3); MICROFRANCE INSTRUMENTS
Catalog Number CEV605T3U
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The very curved scissors insert for tube 5 mm diameter, 310 mm length (pk 3) (cev605t3u) was returned for evaluation.Failure analysis: investigation findings showed one of the two blades of the scissors was broken.A pre-break could be seen on one side.Root cause analysis: the instrument had been returned to customer service in june 2025 for a simple blade sharpening; no structural defects were detected at that time.Analysis of the complaint reveals the presence of a pre-existing crack, which weakened the instrument and led to the complete fracture of the blade during use.This pre-existing crack could have originated from an impact during cleaning or handling, or from natural aging of the instrument, a hypothesis that cannot be confirmed without the manufacturing date and the number of uses.The pre-existing crack, located at the base of the blades, was not visible to the naked eye.Therefore, it could not have been detected either during the service intervention in (b)(6) 2025, if it was already present at that time, or by the user during the preparation of the instrument before the intervention.
 
Event or Problem Description
A facility reported that the tip of the very curved scissors insert for tube 5 mm diameter, 310 mm length (pk 3) (cev605t3u) detached into the abdominal cavity during laparoscopy, and the detached part was successfully retrieved."there were no clinical consequences for the patient.The blade fragment was retrieved during the laparoscopic surgery.The procedure was completed using an equivalent pair of laparoscopic scissors retrieved from a different set.The surgical time was extended by the time required to retrieve the blade fragment from the abdomen, as well as the time to retrieve the other set from the operating room equipment.The users did not specify how many additional minutes were needed.They are currently unable to provide this information.Finally, no information was provided regarding a radiological image.".

Brand Name
VERY CURVED SCISSORS INSERT FOR TUBE 5 MM DIAMETER, 310 MM LENGTH (PK 3)
Common Device Name
MICROFRANCE INSTRUMENTS
Manufacturer (Section D)
INTEGRA MICROFRANCE S.A.S.
le pavillon
le pavillon
saint aubin le monial 03160
FR  03160
Manufacturer (Section G)
INTEGRA MICROFRANCE S.A.S.
le pavillon
saint aubin le monial 03160
FR   03160
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key24234529
Report Number3003249645-2026-00001
Device Sequence Number15695895
Product Code GCJ
UDI-Device Identifier10381780428442
UDI-Public10381780428442
Combination Product (Y/N)N
PMA/510(K) Number
K080257
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 02/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCEV605T3U
Device Lot NumberSAV 06-25
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/13/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Initial Report FDA Received Date02/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown